Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Viceroy

should I put off accutane to micro-needle?

Recommended Posts

Hello, so my acne has done a good job of clearing itself up over the past few months. I still occasionally get cystic pimples but nothing like the ones that have caused me some scarring so I am confident that these wont leave behind any actual scars. I would like to go on accutane because my skin still gets very oily and like I said I still get acne just not nearly as bad as before. I plan on going on accutane in a month but I was thinking maybe I should put it off for a while to begin scar treatment. I follow a YouTuber who has legitimately cleared her scarring that is very similar to mine (moderate shallow rolling scars) by microneedling for about a year then going on accutane. She believes that since she was already inducing collagen remodeling coupled with the skin turnover of the vitamin a that she practically cured her scarring which you can see through pictures she has. Should I go down this road or just go on the accutane and worry about revision after? Also does anyone know how long it takes collagen to remodel after an acne lesion? I have heard anywhere from 2 months to 12 months so I'm not sure what to believe. The oldest of my marks are 5 months old and as the redness fades the skin seems to be resurfacing, not perfectly but at least a marked improvement from what it was initially. Thanks in advance.

Share this post


Link to post
Share on other sites

Yes I think I watch the same girl's videos too. I think that the 3 vbeams that she had on her early scarring prior to accutane was probably a contributing factor to her scars improving so much. From my own experience vbeam has been far more effective at causing textural softening/minor collagen building than microneedling (everyone is different though), but together the combo is great.

Share this post


Link to post
Share on other sites

@Viceroy Sorry but this makes absolutely no sense. Skin turn over and collagen remodeling, while having a acne problem that requires Accutane. Why would you needle if you have an issue? your literally spreading infection and stimulating whatever issue causes your acne and thus scarring more. Take care of the issue causing acne and then worry about treating scars. Acne again makes more scars, which can be quite frustrating to treat. 

Nothing is standard ""Also does anyone know how long it takes collagen to remodel after an acne lesion? I have heard anywhere from 2 months to 12 months so I'm not sure what to believe." - depends on how you heal right. With an acne problem or while on Accutane this will be slower. You'll be fighting a battle. 

Sounds like your already having the natural healing response after Accutane ""The oldest of my marks are 5 months old and as the redness fades the skin seems to be resurfacing, not perfectly but at least a marked improvement from what it was initially. Thanks in advance." It's a slow process and can take up to a year. 

Be patient this is a long process, but no I would not treat while on Accutane or if you have a Acne issue. 

V-beam is pulse dye laser and for PIE or wounding post acne. 

Share this post


Link to post
Share on other sites
22 hours ago, beautifulambition said:

@Viceroy Sorry but this makes absolutely no sense. Skin turn over and collagen remodeling, while having a acne problem that requires Accutane. Why would you needle if you have an issue? your literally spreading infection and stimulating whatever issue causes your acne and thus scarring more. Take care of the issue causing acne and then worry about treating scars. Acne again makes more scars, which can be quite frustrating to treat. 

Nothing is standard ""Also does anyone know how long it takes collagen to remodel after an acne lesion? I have heard anywhere from 2 months to 12 months so I'm not sure what to believe." - depends on how you heal right. With an acne problem or while on Accutane this will be slower. You'll be fighting a battle. 

Sounds like your already having the natural healing response after Accutane ""The oldest of my marks are 5 months old and as the redness fades the skin seems to be resurfacing, not perfectly but at least a marked improvement from what it was initially. Thanks in advance." It's a slow process and can take up to a year. 

Be patient this is a long process, but no I would not treat while on Accutane or if you have a Acne issue. 

V-beam is pulse dye laser and for PIE or wounding post acne. 

Thanks for the response. If you could just clarify a few things that would help tremendously. When you said that it doesn’t make sense, are you referring to the idea that collagen remodeling wouldn’t be effected by the increased skin turnover associated with accutane? Or that needling with actives doesn’t make sense? or both lol. The only area affected by acne that left scars for me are the cheeks. I haven’t had a pimple on my cheek in over a month and a half, it’s just the T zone that’s giving me trouble now. After some thinking I’ll probably just go on the accutane and see what I’m left with after. I sometimes forget that this is a marathon and not a sprint, especially when it’s been 5 months and the waiting/uncertainty is so painful. Another thing I’m curious about is does the strength of the tretinoin you use affect its efficacy in long term use? I’ve been .025% tret coupled with clindamycin for 4 months. It has helped my skin and scarring, not tremendously but noticeably. Would using a higher strength tret yield better results or faster results? Any insight is greatly appreciated. 

Share this post


Link to post
Share on other sites

@Viceroy Fix your acne and then worry about scars. Acne = scars. Why even consider treatment if Accutane is the goal.

No we do not needle while on Accutane. Your skin is in terrible condition while on Accutane, constant healing, thin, dry, sensitive. It takes a year after Accutane to heal. Sure if you want to do some subcision go for it while on Low Dose Accutane. But do not needle. Your literally making your skin and body heal constantly, why add in microneedling.

Treat the problem first!

Ok ... go on Accutane, and then treat afterward, that is the right direction. 

Yes marathon, not a sprint! It's a long process. 

Well we are not using Tretinorin during Accutane. That being said, ... possibly. Using a higher dose of tretinorin if it's helping could help as you seem to get results. Start with a day and build more as you can handle it. 

But you're doing Accutane, no need to consider Tretinorin till down the line. Once you heal and finish that process. Sure you can do 1% a few times a week and build up to nightly if you wish.

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×